EconPapers    
Economics at your fingertips  
 

A Multivariate Hill Estimator

Yves Dominicy, Sirkku Pauliina Ilmonen and David Veredas

ULB Institutional Repository from ULB -- Universite Libre de Bruxelles

Abstract: We propose two classes of semi-parametric estimators for the tail index of a regular varying elliptical random vector. The first one is based on the distance between a tail probability contour and the observations outside this contour. We denote it as the class of separating estimators. The second one is based on the norm of an arbitrary order. We denote it as the class of angular estimators. We show the asymptotic properties and the finite sample performances of both classes. We also illustrate the separating estimators with an empirical application to 21 worldwide financial market indexes.

Keywords: elliptical distribution; Hill estimator; Lh norm; minimum covariance determinant; tail index (search for similar items in EconPapers)
Date: 2015-10-29
Note: SCOPUS: ar.j
References: Add references at CitEc
Citations:

Published in: International statistical review (2015) v.85 n° 1,p.108-142

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ulb:ulbeco:2013/154961

Ordering information: This working paper can be ordered from
http://hdl.handle.ne ... lb.ac.be:2013/154961

Access Statistics for this paper

More papers in ULB Institutional Repository from ULB -- Universite Libre de Bruxelles Contact information at EDIRC.
Bibliographic data for series maintained by Benoit Pauwels ().

 
Page updated 2025-04-03
Handle: RePEc:ulb:ulbeco:2013/154961